Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 286, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 3, 2011, 6:56 PM CDT for Smith County, Wood County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 6:56 PM CDT (23:56 UTC)
- Expired
- Jul 3, 2011, 7:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Smith County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
208 WUUS54 KSHV 032356 SVRSHV TXC423-499-040030- /O.NEW.KSHV.SV.W.0286.110703T2356Z-110704T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 656 PM CDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SMITH COUNTY IN NORTHEAST TEXAS... SOUTH CENTRAL WOOD COUNTY IN NORTHEAST TEXAS... * UNTIL 730 PM CDT * AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LINDALE. THIS STORM WAS NEARLY STATIONARY. DAMAGE TO TREES AND POWER LINES POSSIBLE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOARD... LAT...LON 3251 9555 3266 9544 3256 9532 3247 9540 TIME...MOT...LOC 2355Z 097DEG 1KT 3255 9540 $$ 06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:41 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 3, 3:41 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 341 PM CDT SUN JUL 3 2011 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON IN RESPONSE TO A WEAK SURFACE BOUNDARY ACROSS THE REGION AND AN UPPER-LEVEL WEAKNESS ON THE SOUTH SIDE OF THE UPPER-RIDGE. DOWNBURST WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL MAY BE POSSIBLE WITH SOME OF THESE STORMS AS THEY DRIFT WEST. THIS CONVECTION IS FORECAST TO DIMINISH THROUGH THE EVENING. DIURNALLY DRIVEN AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS FORECAST TO PERSIST THROUGH THE WORK WEEK AS UPPER-RIDGE SLOWLY BREAKS DOWN AND SHIFTS WEST ALLOWING AN TROUGH TO DIG SOUTH FROM THE GREAT LAKES. ACCORDINGLY...AFTERNOON HIGH TEMPERATURES FORECAST TO EASE INTO THE 90S THROUGH MUCH OF THE FORECAST PERIOD...ALLOWING FOR A SLIGHT BREAK FROM THE CRITICAL HEAT CONDITIONS EXPERIENCED OVER THE PAST FEW WEEKS. OTHERWISE...AS THE UPPER-LEVEL PATTERN SHIFTS TO A NORTHWEST FLOW REGIME DURING THE MIDDLE OF THE WEEK...THE POSSIBILITY OF MCS ACTIVITY INCREASES. /05/ && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS NEXT 24 HOURS. ISOLATED CONVECTION ONCE AGAIN ACROSS THE REGION...ENDING BY 04/02Z. HAZARDS FROM THE CONVECTION WILL INCLUDE STRONG WIND SHEAR AND SEVERE TURBULENCE. SURFACE WINDS MAINLY SOUTH TO SOUTHEAST LESS THAN 10 KTS BUT OUTFLOW BOUNDARIES CAUSED BY TSTMS WILL BRING VARIABLE WIND WITH GUST 30 TO 40 KTS AND POTENTIALLY HIGHER. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 97 73 98 72 / 30 30 30 30 30 MLU 73 97 72 97 73 / 30 30 30 40 30 DEQ 69 99 70 97 73 / 20 20 20 20 20 TXK 73 99 72 98 73 / 20 20 20 30 30 ELD 70 98 70 97 72 / 20 20 20 30 30 TYR 74 99 75 97 73 / 30 30 30 20 20 GGG 74 99 74 98 72 / 30 30 30 30 30 LFK 74 97 72 97 71 / 30 30 30 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05/
Hazardous weather outlook, Jul 3, 11:55 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1155 AM CDT SUN JUL 3 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1155 AM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA. DUE TO THE VERY HOT TEMPERATURES...SOME STORMS HAVE THE POTENTIAL TO BECOME STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS. BOATERS ON AREA LAKES SHOULD BE PREPARED FOR DEADLY LIGHTNING AND STRONG WINDS WHICH COULD CAPSIZE BOATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HOT TEMPERATURES WITH A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WORK WEEK. WHILE INVOLVED IN OUTDOOR ACTIVITIES OVER THE NEXT SEVERAL DAYS...REMEMBER THAT THUNDERSTORMS CAN PRODUCE PROLIFIC LIGHTNING AND STRONG DOWNBURST WINDS. IF YOU HEAR THUNDER...MOVE INDOORS OR TO A PLACE OF SAFETY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. 05
In the hours before
Special weather statement, Jul 3, 5:07 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT SUN JUL 3 2011
ARZ070-TXZ097-032300-
BOWIE-MILLER-
507 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
MANDEVILLE...TEXARKANA...HOOKS...MAUD...NASH...REDWATER AND WAKE
VILLAGE...
AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TEXARKANA...MOVING WEST AT 5
MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. ALSO EXPECT DEADLY LIGHTNING WITH THUNDERSTORMS.Special weather statement, Jul 3, 5:18 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT SUN JUL 3 2011
TXZ097-111-112-032300-
BOWIE-CASS-MORRIS-
518 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
NORTHEAST MORRIS...NORTHWEST CASS AND SOUTHWEST BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
DALBY SPRINGS...SIMMS AND US 259 AND I 30 INTERSECTION...
AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES EAST OF US 259 AND I 30
INTERSECTION...MOVING EAST AT 5 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM ALONG WITH DEADLY LIGHTNING. THE WINDS FROM THIS STORM CAN
BLOW AROUND UNSECURED ITEMS AND MAY BREAK SMALL TREE LIMBS.
06Special weather statement, Jul 3, 5:36 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CDT SUN JUL 3 2011
TXZ108-124-032330-
FRANKLIN-WOOD-
536 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SOUTH FRANKLIN AND NORTHEAST WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
PURLEY...SCROGGINS AND WINNSBORO...
AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WINNSBORO...MOVING NORTH AT 5
MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 TO 45 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH DEADLY LIGHTNING. THE WINDS WILL BLOW
AROUND UNSECURED ITEMS AND CAN BREAK TREE LIMBS.
06Special weather statement, Jul 3, 5:50 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT SUN JUL 3 2011
ARZ072-073-032330-
COLUMBIA-UNION-
550 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NORTHEAST COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
NORTHWEST UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LISBON...MOUNT HOLLY AND VILLAGE...
AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MOUNT HOLLY...MOVING
TO THE SOUTHWEST AROUND 10 MPH.
DIME SIZE HAIL...AND WINDS 45 TO 50 MPH ARE EXPECTED WITH THIS STORM
WHICH WILL BLOW AROUND LOOSE AND UNSECURED ITEMS AND CAN BREAK
TREE LIMBS.
06Special weather statement, Jul 3, 6:17 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT SUN JUL 3 2011
TXZ112-040000-
CASS-
617 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
SOUTHEAST CASS...
INCLUDING THE FOLLOWING LOCATIONS...
BIVINS...KILDARE...LINDEN AND MCLEOD...
AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A COUPLE OF STRONG THUNDERSTORMS NEAR KILDARE...AND TO THE
SOUTHEAST OF LINDEN. THESE STORMS WERE NEARLY STATIONARY.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
06Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.